Plaquenil and vision?

Discussion in 'Fibromyalgia Main Forum' started by lenasvn, Mar 19, 2006.

  1. lenasvn

    lenasvn New Member

    Have anyone any experience with Plaquenil and vision decreasing? I always had perfect vision. I have taken Plaquenil for 7 months, and my near vision have decreased since. An eye exam didn't show any damage to the retina 2 months ago. I didn't mention the vision decrease at the time. I used to do bead work, but in the past 6 months my vision have gone from perfect to not being able to see the beads clearly. When I look upclose in the mirror (putting on make up), it goes blurry, and I never had that problem until a few months into treatment. Any experience, anyone? Besides, the Plaquenil have done nil for me (RA). My intuition tells me this med is no good for me, but that argument doesn't do any good for my doc,,,LOL!
  2. lenasvn

    lenasvn New Member

    bumping for replies
  3. lana33

    lana33 New Member

    I have been on Plaquenil for about 3 years. It can cause eye problems. I have had vision problems and my vision sometimes seems blurry. But my eyeglass prescriptions have basically stayed the same.

    Have you passed 40 years old yet? It is true when you turn 40 your near vision gets worse, mine did anyway.

    I need bifocals but have decided as long as I can take them on and off to read I will do this. Don't want to get used to bifocals right now.

    Getting your eyes checked once or twice a year should keep you from any real problems from the Plaquenil though,cause if their is retinal problems the doc will have you to stop taking the plaquenil.

    Hope this helps.

    Hugs,
    Lana
  4. lenasvn

    lenasvn New Member

    Well, I'm 39, and my vision was perfect UNTIL a couple of months into treatment. It all went very fast. I suspect it's the Plaquenil, an age related decrease would come along more slowly, wouldn't it? Nah, nothing with the retina, as I mentioned before. This seems simply vision related. decreased vision.
    Well, I am finally going to get my referral to a rheumy, maybe he is more knowledgeable when it comes to RA meds and symptoms.

    Thanks for input, everyone! I think I need to get off the Plaquenil.
  5. hoodnanny

    hoodnanny New Member

    i take plaquenil and i have not had any trouble with the eyes changing. i get my eyes checked every 6 months....my vision was awful and blurry, found out i had gluacoma.....that was causing my problems..got on eye drops and got it into check. so no more blurring.
    shirley
  6. JLH

    JLH New Member

    I have been on Plaquenil since 1996 and have my eyes examined once a year.

    So far, I have had NO eye problems whatsoever.


    Hugs,
    Janet
  7. lenasvn

    lenasvn New Member

    Janet, good for you! It's always good to find something that works! :)

    I have no blurring whatsoever. It is decreased vision only.

    Shirley,

    so Glaucoma casued blurring in your case? Did you have pain, pressure?

    many hugs and thanks to all,

    Lena
  8. caroleye

    caroleye New Member

    I know about the vision caution. But what positives are there about this RX?

    Does it help......Fatigue? Depression? Pain?

    I'm re-evaluating trying it.

    Thanks & LIGHT************carole
  9. foxglove9922

    foxglove9922 New Member

    I have my eyes checked every year for macular degeneration from the Plaquenil and so far so good.

    I have however noticed a real difference in my ability to read close up. It's getting worse and worse.